Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 14, 2001, 4:00 PM MDT for Hot Springs County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2001, 4:00 PM MDT (22:00 UTC)
- Expired
- Jul 14, 2001, 4:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 73 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WUUS55 KRIW 142200 SVRRIW WYC017-142230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 400 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HOT SPRINGS COUNTY IN WEST CENTRAL WYOMING * UNTIL 430 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF GRASS CREEK...OR ABOUT 26 MILES NORTHWEST OF THERMOPOLIS...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR GRASS CREEK AND HAMILTON DOME THROUGH 430 PM MDT. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF QUARTERS. WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND... LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4389 10883 4376 10865 4379 10839 4406 10857 C. BAKER WCJIN-WYNW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:20 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 14, 1:20 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 120 PM MDT SAT JUL 14 2001 WY UNDER SW FLOW ALF THRU MON WITH UPR RDG CNTRL PLNS AND UPR TROF NR W CST. LOOKS LIKE BEST BET FOR CNVCTN WILL BE THIS AFTN/TNGT...WITH BEST INSTBY N AND E PTNS CWFA. MDLS SHWG A DRYING TREND BEGINNING SUN AND CONTG MON...AND WATR VPR SATL IMAGERY SEEMS TO CONFIRM THIS WITH MUCH DRIER AIR NOW MOVG INTO SRN AZ/SRN CA. WILL TREND POPS DOWN THRU SUN...AND GO DRY MON XCPT NW...WHERE SLGT CHC AFTN TSTMS WILL RMN DUE TO BEING CLOSR TO ANY ENERGY EJECTING NE FROM WRN TROF. WILL TREND TEMPS A LTL COOLR NW WITH LWR HGTS...NOT MUCH CHG ELSW. IN XTNDD...SW FLOW ALF CONTS...AND MRF SHWS BEST RH NW TU=E AND WED. BEST DYNAMICS SHUD ALSO BE NW TUE AND WED AS NRN PTN UPR TROF SHEARS NE...SO WILL MNTN CHC AFTN TSTMS NW AND SLGT CHC ELSW...WITH DRY FCST FRI AND SAT. .RIW...NONE DN
In the hours before
Special weather statement, Jul 14, 11:00 AM MDT, 5 hours before
WYZ002-004-005-026>028-141900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1100 AM MDT SAT JUL 14 2001 ...THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER IN PARTS OF NORTHWEST AND NORTHCENTRAL WYOMING THIS AFTERNOON AND EVENING... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY IN PARK...BIG HORN...AND JOHNSON COUNTIES. DISCUSSION...THE AIRMASS ACROSS NORTHWEST AND NORTHCENTRAL WYOMING WILL BECOME VERY UNSTABLE THIS AFTERNOON...AND WITH AMPLE MOISTURE AVAILABLE A FEW SEVERE THUNDERSTORMS MAY DEVELOP. THE MAIN THREAT WILL BE HAIL AND DAMAGING WINDS...AS WELL AS SOME LOCALIZED FLOODING. NOLL WCJIN-WYNW-WYNE
Special weather statement, Jul 14, 1:19 PM MDT, 2 hours 41 minutes before
WYZ022-024-025-142030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 119 PM MDT SAT JUL 14 2001 ...THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN WYOMING THIS AFTERNOON... AT 115 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE DATA...INDICATED THUNDERSTORMS WERE STARTING TO DEVELOP OVER THE UINTA MOUNTAINS OF NORTHERN UTAH. THESE STORMS WILL MOVE TO THE NORTHEAST AT 25 MPH...AND MOVE OVER THE SWEETWATER COUNTY AREA DURING THE NEXT FEW HOURS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE HAIL AND DAMAGING WINDS...AS WELL AS DANGEROUS LIGHTNING AND SOME LOCALIZED FLOODING. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP AN EYE ON LOCAL WEATHER CONDITIONS...AND IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:30 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.